STD Home > More Medications That Interfere With Lopinavir and Ritonavir

Budesonide
Lopinavir and ritonavir may increase the level of budesonide in your blood. Taking these medications together may also reduce blood levels of lopinavir. Check with your healthcare provider before taking these medications together. In general, these medications should not be combined unless absolutely necessary.
   
Bupropion
Lopinavir and ritonavir may decrease the level of bupropion in the blood, perhaps making it less effective. Your healthcare provider may need to increase your bupropion dosage (or consider a different antidepressant) if you notice a decrease in bupropion effectiveness.
 
Calcium Channel Blockers
Lopinavir and ritonavir may increase the level of certain calcium channel blockers in your blood, possibly increasing the risk of side effects. Your healthcare provider may need to lower the dose of your calcium channel blocker to prevent this interaction from occurring.
 
In addition, combining lopinavir and ritonavir with some calcium channel blockers may increase the risk of a certain irregular heart rhythm known as heart block. Check with your healthcare provider before combining such medications.
  
Certain Antibiotics or Antifungals
Combining lopinavir and ritonavir with certain antibiotics or antifungals may increase or decrease the level of the antibiotic or antifungal in your blood. Check with your healthcare provider before taking lopinavir and ritonavir with any of these medications. It should never be combined with rifampin, since rifampin may make the HIV medication less effective.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.